Alert archive / Wyoming / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Riverton, WY

July 1, 2008Fremont County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 1, 2008, 9:33 PM MDT for Fremont County, Wyoming. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2008, 9:33 PM MDT (03:33 UTC)
Expired
Jul 1, 2008, 11:30 PM MDT
In force
117 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Fremont County, WY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 3.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
3090 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 020338
FFWRIW
WYC013-020530-
/O.NEW.KRIW.FF.W.0003.080702T0333Z-080702T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
933 PM MDT TUE JUL 1 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 1130 PM MDT

* AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM THUNDERSTORMS OVER NORTHEAST FREMONT 
COUNTY...OR NORTH AND EAST OF HIGHWAY 20.  THE HEAVIEST RAIN HAD 
FALLEN ALONG DRY CREEK LEADING INTO BADWATER CREEK WHERE FLASH 
FLOODING IS LIKELY.  THESE STORMS WERE MOVING SLOWLY MOVING EAST AND 
WILL ALSO LIKELY PRODUCE FLASH FLOODING ALONG THE BRIDGER CREEK AND 
COTTONWOOD CREEK...WHICH ALSO FLOW INTO BADWATER 
CREEK...INTENSIFYING FLASH FLOODING ALONG THE BADWATER CREEK.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO U.S. HWY
  20/789 MILE MARKER 110

ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING
AREAS ALONG THE BANKS OF STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4345 10818 4347 10762 4327 10766 4322 10813
TIME...MOT...LOC 0333Z 180DEG 0KT 4334 10786

$$

MEUNIER
2 follow-up statements
000 
WGUS75 KRIW 020450
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1044 PM MDT TUE JUL 1 2008

WYC013-020530-
/O.CON.KRIW.FF.W.0003.000000T0000Z-080702T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT WY-
1044 PM MDT TUE JUL 1 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR EAST
CENTRAL FREMONT COUNTY...

AT 1040 PM MDT...THUNDERSTORMS AND ASSOCIATED HEAVY RAINS HAD MOVED 
OUT OF NORTHEAST FREMONT COUNTY.  THESE STORMS HAD PRODUCED A WIDE 
SWATH OF 0.75 TO 1.50 INCHES OF RAINFALL NORTH OF BADWATER CREEK IN 
NORTHEAST FREMONT COUNTY.  FLASH FLOODING IS STILL HIGHLY LIKELY 
ALONG THE TRIBUTARIES NORTH OF BADWATER CREEK AS WELL AS BADWATER 
CREEK UNTIL 1130 PM. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
RIVERTON.

LAT...LON 4345 10818 4347 10762 4327 10766 4322 10813 
TIME...MOT...LOC 0444Z 180DEG 0KT 4334 10786

$$

MEUNIER
000 
WGUS75 KRIW 020526
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1125 PM MDT TUE JUL 1 2008

WYC013-020535-
/O.EXP.KRIW.FF.W.0003.000000T0000Z-080702T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT WY-
1125 PM MDT TUE JUL 1 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM MDT FOR EAST
CENTRAL FREMONT COUNTY...

THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED IN
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4345 10818 4347 10762 4327 10766 4322 10813
TIME...MOT...LOC 0525Z 180DEG 0KT 4334 10786

$$

MEUNIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:29 PM MDT, 6 hours 4 minutes earlier.

Area forecast discussion, Jul 1, 3:29 PM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
329 PM MDT TUE JUL 1 2008

.SHORT TERM...TONIGHT THROUGH FRIDAY
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH MUCH OF THE CWA
THIS AFTERNOON...AND ARE SPREADING EASTWARD TOWARDS NATRONA
COUNTY. STRONG OUTFLOW WINDS HAVE BEEN OBSERVED WITH THESE
STORMS...ESPECIALLY ACROSS CENTRAL WYOMING. SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN OVER THE FORECAST AREA...ESPECIALLY THE
NORTHERN THIRD ALONG WITH JOHNSON AND NATRONA COUNTIES INTO THE
EVENING HOURS. A STRONG SHORTWAVE WILL MOVE THROUGH THE AREA THIS
EVENING AND INTO TOMORROW...TO BRING COOLER TEMPERATURES ACROSS
THE FORECAST AREA ON WEDNESDAY. ADDITIONALLY...WITH AN UNSTABLE
ENVIRONMENT ALREADY IN PLACE FROM THE MOVEMENT OF THE
SHORTWAVE...ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ACROSS MUCH OF THE CWA ON WEDNESDAY. A FEW
ISOLATED SEVERE STORMS WITH DAMAGING WINDS WILL NOT BE OUT OF THE
QUESTION AS MODELS INDICATE STRONG CAPES AND LOW LI/S OF -3 TO -6
OVER CENTRAL AND EASTERN WYOMING. OTHER STORMS MAY ALSO BE STRONG
WITH GUSTY WINDS TO 50 MPH...AND SMALL HAIL POSSIBLE.

THE RIDGE WILL MOVE BACK INTO PLACE ON THURSDAY...ALLOWING
TEMPERATURES TO REBOUND INTO THE MID TO UPPER 90S. THIS WILL ALSO
CAUSE SHOWER ACTIVITY TO BE LESSENED OVER THE FORECAST AREA ON
THURSDAY...WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS OVER THE
NORTHERN THIRD OF THE CWA. RIDGE REMAINS IN PLACE ON
FRIDAY....WITH VERY WARM H7 TEMPERATURES NEARING 20 DEGREES
CELSIUS ACROSS CENTRAL AND WESTERN WYOMING. THIS WILL TRANSLATE TO
TEMPERATURES IN THE MID TO UPPER 90S ON THE FOURTH OF JULY
HOLIDAY. CURRENT FORECASTED TEMPERATURES FOR FRIDAY ARE MOST LIKELY
ON THE LOW SIDE CONSIDERING THIS RAISE IN H7 TEMPERATURES...BUT
WILL CONTINUE TO BE MONITORED WITH COMING MODEL RUNS.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
THE FOURTH OF JULY HOLIDAY WEEKEND LOOKS HOT AS A FIRECRACKER
WITH LITTLE IN THE WAY OF MOTHER NATURE FIREWORKS. WILL KEEP A LOW
CHANCE OF STORMS OVER THE NORTH AND EAST ZONES FRIDAY AND SATURDAY
WITH NO STORMS ON SUNDAY. A WEATHER DISTURBANCE MOVES THROUGH THE
NORTHERN ROCKIES LATE SATURDAY INTO EARLY SUNDAY. THE GFS IS
WEAKER WITH THIS SYSTEM WHILE THE ECMWF IS A BIT STRONGER. ANY
COOL PUSH BEHIND THE SYSTEM WILL BE BEST FELT OVER THE NORTH ZONES
SUNDAY. ONLY SLIGHTLY COOLER HIGHS SUNDAY CENTRAL AND SOUTH. ECMWF
MODEL HAS A WEST FLOW ALOFT FOR NEXT MON AND TUE WITH MOSTLY DRY
WEATHER AND WARMING HIGHS. THE GFS HAS A SOUTHWEST FLOW ALOFT WITH
ANOTHER WEATHER DISTURBANCE MOVING ACROSS THE NORTHERN ROCKIES
MONDAY NIGHT AND TUESDAY. WILL KEEP MONDAY DRY FOR THE MOST PART
WITH ISOLATED STORMS OVER THE FAR NORTH ALONG THE MONTANA BORDER.
THEN WILL EXPAND THE ISOLATED COVERAGE OF STORMS TUE AFTERNOON AND
EVENING FOR ALL THE NORTH AND PARTS OF THE CENTRAL. WILL KEEP
MONDAY VERY WARM TO HOT AND THEN SLIGHTLY COOLER NEXT TUE.

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
MOUNTAINS AND MOVE EASTWARD OUT OVER THE BASINS AND PLAINS LATE THIS
AFTERNOON AND EVENING.  THE STRONGEST STORMS WILL BE ACROSS NORTHERN
AND CENTRAL WYOMING WHERE LOCAL MFVR CONDITIONS ARE POSSIBLE ALONG
WITH ISOLATED +TSRAGS AND MOUNTAIN OBSCURATIONS.  THE PRIMARY HAZARD
ACROSS CENTRAL AND SOUTHERN WYOMING LATE THIS AFTERNOON AND EARLY
EVENING WILL BE STRONG OUTFLOW WIND GUSTS BETWEEN 40-50 KTS WITH
ERRATIC OUTFLOW WIND DOMINATING SURFACE WIND SPEED AND DIRECTION.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE FORECAST
AREA THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE THROUGH
THE AREA TONIGHT AND INTO WEDNESDAY...WHICH WILL CAUSE
TEMPERATURES TO DIP DURING THE DAY ON WEDNESDAY. HOWEVER...THIS
FRONT WILL ALSO AID IN THE DEVELOPMENT OF AN UNSTABLE ENVIRONMENT
DURING THE AFTERNOON AND EVENING TO BRING ANOTHER ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW ISOLATED SEVERE STORMS
WITH DAMAGING WINDS ARE POSSIBLE TOMORROW...WITH STORMS OTHERWISE
POTENTIALLY PRODUCING STRONG WINDS AND SMALL HAIL. TEMPERATURES
WILL REBOUND ON THURSDAY AS RIDGE OF HIGH PRESSURE REGAINS CONTROL
OF AREA WEATHER...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS
EXPECTED. THE RIDGE CONTINUES TO USHER IN HOT TEMPERATURES FOR THE
HOLIDAY WEEKEND...AND HUMIDITIES ARE ALSO EXPECTED TO BE QUITE
LOW...IN THE LOW TEENS ACROSS MANY BASIN LOCATIONS. WIND SHOULD
GENERALLY REMAIN LIGHT ON FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRANHAM
LONG TERM...AR
AVIATION...CHURCH
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jul 1, 5:00 AM MDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE JUL 1 2008

WYZ001>020-022>030-021200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS IN THE WESTERN AND NORTHERN
MOUNTAINS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO
PRODUCE STRONG GUSTY WINDS AND HAIL. ISOLATED SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN THE
BIGHORN BASIN AND MUCH OF EAST CENTRAL WYOMING. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS IN NORTHERN TETON COUNTY AND
NORTHWESTERN PARK COUNTY THIS AFTERNOON AND EVENING WITH SEVERE WIND
GUSTS AND LARGE HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED WEDNESDAY IN THE NORTHWESTERN MOUNTAINS AND EAST OF THE
DIVIDE.

ISOLATED THUNDERSTORMS ARE EXPECTED IN NORTHWESTERN WYOMING AS
WELL AS IN JOHNSON AND NATRONA COUNTIES THURSDAY.

THE FOURTH OF JULY HOLIDAY WEEKEND LOOKS VERY WARM TO HOT.
ISOLATED AFTERNOON AND EVENING STORMS WILL OCCUR OVER THE NORTH
AS WELL AS IN NATRONA COUNTY FRIDAY AND SATURDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS...HAIL AND
RAINFALL AMOUNTS FROM THUNDERSTORMS THIS AFTERNOON AND EVENING.
THANKS.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 1, 5:34 PM MDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
534 PM MDT TUE JUL 1 2008

WYZ001-012-013-020030-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
YELLOWSTONE NATIONAL PARK-
534 PM MDT TUE JUL 1 2008

SCATTERED THUNDERSTORMS...A FEW STRONGER STORMS WITH MARBLE-SIZED
HAIL AND HEAVY DOWNPOURS...WILL CONTINUE ACROSS GRAND TETON NATIONAL
PARK...THE TETON VILLAGE AREA AND NEAR THE SOUTH ENTRANCE OF
YELLOWSTONE NATIONAL PARK...THROUGH 630 PM.  THE MAIN HAZARDS WILL
BE DEADLY CLOUD TO GROUND LIGHTNING AND SMALL HAIL.  PEOPLE INVOLVED
IN OUTDOOR ACTIVITIES THIS EVENING SHOULD BE PREPARED TO SEEK
NEARBY SHELTER SHOULD A STORM APPROACH.

AEM
Special weather statement, Jul 1, 6:19 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
619 PM MDT TUE JUL 1 2008

WYZ002>004-020115-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
619 PM MDT TUE JUL 1 2008

ISOLATED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS HIGHWAY 120 NEAR
THE MONTANA BORDER...AND ACROSS HIGHWAY 294 TOWARD POWELL...THROUGH
715 PM.  THE MAIN HAZARDS WITH THESE STORMS WILL BE PEA TO MARBLE-
SIZED HAIL AND VERY HEAVY DOWNPOURS OF RAIN WITH LIMITED VISIBILITY
AND PONDING OF WATER ON THE HIGHWAY.   THE SOUTHERN STORM WILL MOVE
THROUGH THE POWELL AREA BETWEEN 640 PM AND 710 PM.

AEM
Special weather statement, Jul 1, 6:49 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
649 PM MDT TUE JUL 1 2008

WYZ002-015>018-020145-
ABSAROKA MOUNTAINS-LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER
BASIN-WIND RIVER MOUNTAINS EAST-
649 PM MDT TUE JUL 1 2008

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY...

AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORM OUTFLOW WINDS WERE LOCATED NEAR ALONG A LINE EXTENDING
FROM U.S. HWY 287/26 MILE MARKER 60 TO FORT WASHAKIE...OR ALONG A
LINE EXTENDING FROM 47 MILES NORTH OF PINEDALE TO FORT WASHAKIE...
MOVING NORTHEAST AT 18 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4365 10921 4307 10848 4290 10885 4356 10963
TIME...MOT...LOC 0049Z 243DEG 16KT 4351 10955 4297 10887

MEUNIER
Special weather statement, Jul 1, 7:15 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
715 PM MDT TUE JUL 1 2008

WYZ004-008-020215-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
715 PM MDT TUE JUL 1 2008

...SIGNIFICANT WEATHER ADVISORY FOR BIG HORN AND PARK COUNTIES...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF STATE HWY 295 MILE MARKER
10...OR 17 MILES SOUTHWEST OF LOVELL...MOVING EAST AT 24 MPH.

ACCUMULATION OF SMALL PEA TO MARBLE-SIZED HAIL IS POSSIBLE WITH THIS
STORM ALONG WITH BRIEF HEAVY RAIN. DANGEROUS CLOUD-TO-GROUND
LIGHTNING WILL ALSO OCCUR WITH THIS STORM.

LAT...LON 4482 10792 4455 10789 4455 10870 4473 10872
TIME...MOT...LOC 0115Z 265DEG 21KT 4465 10858

MEUNIER
Special weather statement, Jul 1, 8:13 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
813 PM MDT TUE JUL 1 2008

WYZ002>004-020245-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-
813 PM MDT TUE JUL 1 2008

...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 296 MILE MARKER 20...OR 29 MILES
NORTHWEST OF CODY...MOVING NORTHEAST AT 28 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 4500 10921 4500 10890 4499 10890 4468 10947
      4482 10964 4501 10938 4501 10922
TIME...MOT...LOC 0213Z 228DEG 24KT 4481 10946

MEUNIER
Special weather statement, Jul 1, 9:13 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
913 PM MDT TUE JUL 1 2008

WYZ005>008-017-020415-
BIGHORN MOUNTAINS WEST-OWL CREEK AND BRIDGER MOUNTAINS-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN-
913 PM MDT TUE JUL 1 2008

SCATTERED THUNDERSTORMS...WITH ISOLATED STRONG THUNDERSTORMS CAPABLE
OF PRODUCING VERY HEAVY DOWNPOURS ALONG WITH PEA TO MARBLE-SIZED
HAIL...WILL MOVE ACROSS NORTHEAST FREMONT...EASTERN HOT SPRINGS AND
EASTERN WASHAKIE COUNTIES THROUGH 1030 PM.  THE STRONGEST STORMS
WERE CONCENTRATED ACROSS NORTHEAST FREMONT COUNTY...ALONG AND NORTH
AND EAST OF HIGHWAY 20.  PEOPLE TRAVELLING ACROSS NORTHEAST FREMONT
COUNTY FROM MONETA TO SHOSHONI AND NORTH OF SHOSHONI TO THE WIND
RIVER CANYON WILL ENCOUNTER HEAVY DOWNPOURS...SMALL HAIL...LIMITED
VISIBILITY AND PONDING OF WATER ON THE HIGHWAY.

AEM

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:49 PM MDTSpecial Weather StatementRIWFremont56 min
Jul 1, 7:15 PM MDTSpecial Weather StatementRIWBig Horn60 min
Jul 1, 9:52 PM MDTSpecial Weather StatementRIWJohnson53 min
Jul 2, 4:06 PM MDTSpecial Weather StatementRIW54 min
Jul 2, 5:01 PM MDTSevere Thunderstorm WarningRIWNatrona44 min
Jul 2, 5:16 PM MDTSpecial Weather StatementRIWJohnson44 min

Nearby

Flash Flood Warnings in Wyoming, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.